Drug induced myopia associated with treatment for gynecological problems

A. Grinbaum, I. Ashkenazi, I. Avni

Research output: Contribution to journalArticlepeer-review

Abstract

We present three cases of women who developed acute transient myopia caused by drugs for gynecological problems. One patient was treated with disothiazide for premenstrual edema. The second had acute cystitis and was treated by sulphonamide and the third developed myopia coincident with metronidazole treatment for trichomonas vaginalis. We followed these patients by A scan ultrasonographic ocular measurements, documenting reduction of the anterior chamber depth combined with lens thickening. The ocular and myopic changes cleared up completely on discontinuation of the causative agent. The possible mechanism is thought to be an allergic reaction to the drug.

Original languageEnglish
Pages (from-to)136-138
Number of pages3
JournalEuropean Journal of Ophthalmology
Volume5
Issue number2
DOIs
StatePublished - 1995
Externally publishedYes

Keywords

  • Adverse effect drug
  • Myopia

Fingerprint

Dive into the research topics of 'Drug induced myopia associated with treatment for gynecological problems'. Together they form a unique fingerprint.

Cite this